Georgia, 2006Damaging Winds in Georgia, June 2, 2006
June 2, 2006 · NWS CHS · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 8:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 2, 8:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT FRI JUN 2 2006
.SHORT TERM /TONIGHT/...SEVERE THUNDERSTORMS CURRENTLY TRACKING
NORTHEASTWARD ACROSS SOUTHEAST GA...MAINLY THROUGH SCREVEN AND
JENKINS COUNTIES. THESE THUNDERSTORMS ARE ASSOCIATED WITH EXCESSIVE
LIGHTENING AND STRONG WINDS. SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO CONTINUE TO AFFECT THE CWA THROUGH THE EVENING...BUT
CHANCES OF SEVERE POTENTIAL WILL DECREASE DURING THE NEXT FEW HOURS.
MAJORITY OF CONVECTION WILL REMAIN TO THE WEST AND NORTH...KEEPING
COASTAL AREAS AWAY FROM MOST OF THE ACTION. WILL MAINTAIN CHANCE
POPS IN THE FORECAST OVERNIGHT.
&&
.MARINE...WINDS INCREASING OVER THE MARINE ZONES. WILL INITIALIZE
COASTAL WATERS FORECAST WITH CURRENT CONDITIONS AND HEADLINE SCEC
FOR SOME OF OUR WATERS...AS WINDS HAVE ALREADY STRENGTHENED FROM THE
SOUTH.
&&
.AVIATION...ALTHOUGH MOST OF THE SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REMAIN TO THE WEST AND NORTH OF BOTH TAF
TERMINALS...WILL KEEP MENTION OF CB CLOUDS FOR OVERNIGHT HOURS TO
ACCOUNT FOR NEARBY CONVECTION. HAVE ALSO DROPPED CEILINGS TO MVFR.
LIKELY CHANCE OF THUNDERSTORMS SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
79
Hazardous weather outlook, Jun 2, 2:55 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT FRI JUN 2 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-031030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
355 AM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ON
SATURDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING
WINDS AND HAIL THE PRIMARY HAZARDS. REFER TO THE LATEST DAY 2
CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
RJB
In the hours before
Special weather statement, Jun 2, 6:40 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT FRI JUN 2 2006
GAZ114-137-030030-
LONG-TATTNALL-
740 PM EDT FRI JUN 2 2006
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 830 PM EDT...
AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF
WEFANIE...OR ABOUT 4 MILES WEST OF JESUP...MOVING NORTHEAST AT 10
MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALD...GLENNVILLE...LUDOWICI AND MENDES THROUGH 830 PM
EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.
REV
Local storm report, Jun 2, 7:17 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL TISON 31.94N 82.02W
06/02/2006 E1.00 INCH TATTNALL GA TRAINED SPOTTER
SKYWARN SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL IN
TISON.
&&
FWASpecial weather statement, Jun 2, 7:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT FRI JUN 2 2006
GAZ088-SCZ040-030115-
ALLENDALE-SCREVEN-
826 PM EDT FRI JUN 2 2006
...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 915 PM EDT...
AT 826 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES EAST OF BASCOM...OR ABOUT 6
MILES NORTHEAST OF SYLVANIA...MOVING NORTHEAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...APPLETON...BARTON...MILBURY AND HILLTONIA THROUGH 915 PM
EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 7:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT FRI JUN 2 2006
GAZ099-030130-
CANDLER-
839 PM EDT FRI JUN 2 2006
...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 930 PM
EDT...
AT 839 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
ALINE...OR ABOUT 9 MILES SOUTHWEST OF METTER...MOVING NORTHEAST AT 20
MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ALINE...METTER AND PULASKI THROUGH 930 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 8:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT FRI JUN 2 2006
GAZ087-100-030145-
BULLOCH-JENKINS-
901 PM EDT FRI JUN 2 2006
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BULLOCH COUNTY AND
JENKINS COUNTY THROUGH 945 PM EDT...
AT 901 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF
PORTAL...OR ABOUT 2 MILES NORTH OF METTER...MOVING NORTHEAST AT 20
MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BUTTS...EMMALANE...HERNDON...HOPEULIKIT...MILLEN...
PERKINS...PORTAL AND SCARBORO THROUGH 945 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED.
Local storm report, Jun 2, 8:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG METTER 32.40N 82.06W
06/02/2006 CANDLER GA EMERGENCY MNGR
REPORTED TREES DOWN IN THE TOWN OF METTER. DIME SIZE HAIL
WEST SIDE OF METTER.
&&
REVThunderstorm Wind, Screven
- When
- June 2, 8:30 PM EST
- Where
- Screven County, 8 mi SW of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.667, -81.733
Large tree down across Buttermilk Road.
Thunderstorm Wind, Screven
- When
- June 2, 8:55 PM EST
- Where
- Screven County, 9 mi ESE of Hilltonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.833, -81.500
Trees down across power lines on Pinegrove and Sweetheart Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517540, 5517541.